MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/30; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO (US) 2.5/30; CORONARY DRUG-ELUTING STENT
Model Number 401766
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
The orsiro drug-eluting stent system was selected for use.No pre-dilatation was conducted.During inflation the balloon of the orsiro stent system ruptured longitudinal at 16 to 18 bar.The stent remained deployed inside the patients body and the delivery system was removed.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned orsiro revealed that the balloon was partly deflated and contained contrast medium and blood residues in the balloon lumen.An inflation device was connected and at a pressure of about 3-4 atm a jet of water was seen to emerge from the distal part of the balloon.A microscopic leakage was detected about 0.5 mm proximal to the distal xray marker.Further, microscopic analysis showed several deep scratches on the balloon surface near by the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy (severely calcified lesion).Furthermore it should be noted that, according to the ifu, pre-dilatation of the lesion is mandatory and rbp should not be exceeded.

Brand Name
ORSIRO (US) 2.5/30
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8819687
Report Number1028232-2019-03093
Device Sequence Number3027238
Product Code NIQ
UDI-Device Identifier07640130439214
UDI-Public07640130439214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Model Number401766
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11183766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;